Hail, Rusk
- When
- July 21, 2:10 PM CST
- Where
- Rusk County, 6 mi NW of Ladysmith
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.533, -91.183
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 21, 9:55 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 AM CDT SUN JUL 21 2002
DID GO AHEAD WITH FLOOD WATCH FOR AREA SOUTH AND EAST OF LINE FROM
MADISON MN TO CAMBRIDGE MN. LARGE SCALE NRN PLAINS RADAR COMPOSITE
LOOPS SHOWS MOISTURE CONNECTION IN PLACE...WITH SCT TSRA MOVING
AROUND RIDGE INTO WRN CWA...JUST ON COOL SIDE OF BNDRY WHERE CAP IS
GONE. OUTFLOW FROM MORNING BOW ECHO NOW ORIENTING ITSELF E-W FROM
OLIVIA TO NORTH METRO. THIS IS STALLING NOW. S/W ENERGY SEEN
SWIRLING INTO CNTL SD...AND ANOTHER SWIRLING ON WV OUT OF ERN CO
INTO NRN NE. THESE WILL PROVIDE FORCING/LIFT/COOLING ALOFT TO SLOWLY
GROW TSRA. CAP STILL IN PLACE PER VIS PIX FROM METRO SOUTH. AS
STRONG CAN S/W FLATTENS RIDGE AND LOWERS HEIGHTS...CAP SHOULD
RAPIDLY GIVE WAY LATE AFTERNOON OVER SRN CWA. SCENARIO LOOKING
SIMILAR TO MADDOX FRONTAL/MESOHIGH FLOOD SITN...BUT LL FLOW A LITTLE
WEAK. MY CONCERN IS OUTFLOW MENTIONED ABOVE WILL BEGIN TO FIRE
STORMS...AND AS S/W APPROACHES THESE BACKBUILDING INTO CNTL MN INTO
THETA E GRADIENT. VRY UNSTABLE AIR IN WRN WI COUNTIES WITH RUC
INDICATED THETA-E MAX NEAR OUTFLOW BOUNDARIES THIS AFTN. EITHER
THIS...OR APPROACHING ENERGY JUST LIGHTING FRONT AS TRAINING CELLS
MOVE ALONG FRONT.
.MSP...HEAT ADVISORY TODAY MNZ060>063-067>070-074>078-082>085-091>093
AND WIZ023>028.
FLOOD WATCH SOUTHEAST HALF OF CWA...FROM KDXX NORTHEAST TO
KCBG AND SOUTHEAST
BINAUMNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-220000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1214 PM CDT SUN JUL 21 2002 THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL AND DAMAGING WINDS...ALONG WITH TORRENTIAL RAINS ARE POSSIBLE WITH THE STORMS THAT DEVELOP IN THE SLIGHT RISK AREA. RAINFALL AMOUNTS COULD EASILY EXCEED OVER THREE INCHES IN A VERY SHORT SPAN TIME. CITIES SUCH AS ST CLOUD AND MINNEAPOLIS/ST PAUL AND OTHER ADJACENT URBAN AREAS COULD EXPERIENCE STREET FLOODING. A FLOOD WATCH FOR POTENTIAL FOR MORE SEVERE FLOODING IS IN EFFECT THROUGH THIS EVENING AS WELL. PRIOR TO THE DEVELOPMENT OF THE THUNDERSTORMS...OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE...MAINLY ALONG AND SOUTH OF A LINE...FROM NEW ULM THROUGH THE TWIN CITIES METRO AREA...TO CORNELL WISCONSIN. HEAT INDICES ARE EXPECTED TO REACH OR EXCEED THE 105 DEGREE MARK. KEEP INFORMED ON THE LATEST UPDATES ON THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL...AND EXCESSIVE HEAT AND HUMIDITY. SPOTTER ACTIVATION MAY BE REQUIRED.
The Duluth radar (KDLH), 165 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309914, 5309915.